|NEVER GOT AN ANSER FROM THE BODY
Oct 22, 2003
Hi, I have placed my question three times and never been answer and I really need advise: I've been HIV+ since 1983, never been sick and my TCell count has always been over 800 and my viral load always undetected. I'm on Crixivan, Epivir and Zerit. I belive Zerit is contributing to my wasting of my face and hips, and I want to switch Zerit only since I heard Zerit contributes to Lipo. Can you advise on a substitute for Zerit and continue to take Crixivan and Epivir? Thanks Antonio
| Response from Dr. Pierone
Hi and sorry about not getting back to you sooner. We have been behind on answering questions and are trying to get caught up.
The regimen you are on was a favorite of mine from many years ago. But that's the issue, it's a regimen whose time has come and gone and can be easily improved. Substituting tenofovir (Viread) for Zerit is the most common choice to help with fat wasting. If you are having any problems with Crixivan, that could be changed as well. Crixivan can cause kidney stones, abdominal protuberance, lipid issues, and tendency for diabetes. If you are doing well on it (in fairness, some people have no problems with it) and don't want to change no problem.
Another larger question is whether you should just take a break from HIV medications for a while and see how things go. There was a recent study from ICAAC meeting link that looked at people with high CD4 counts that took a structured treatment interruption. Those that had high nadir CD4 counts (like you) are doing very well off medications.
Good luck and let us know how things go.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Peripheral Neuropathy And Skin Rashes
- Stories Of Couples Where One Person Is Hiv Positive
- What Percent Of Teens Get Hiv And Aids?
- I Tested Negative Twice For Hiv Do I Have It
- If I Tested Negative But My Partner Is Positive Am I Hiv Positive Also?
- Are There People Out There Who Have The Hiv Virus But Never Get Sick?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.